Alert archive / Tennessee / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 92, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at May 14, 2005, 2:10 PM CDT for Cheatham County, Tennessee. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 14, 2005, 2:10 PM CDT (19:10 UTC)
- Expired
- May 14, 2005, 2:45 PM CDT
- In force
- 35 min
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
County Cheatham County, TN
The radar
The Nashville radar (KOHX), 49 km from the middle of the area, began a volume at 19:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 7.2 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 246 J/kg
- Mixed-layer CIN
- -84 J/kg
- Mixed-layer LCL
- 1194 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 152 m²/s²
- 0-3 km storm-relative helicity
- 93 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOHX 141911 SVROHX TNC021-141945- /O.NEW.KOHX.SV.W.0092.050514T1910Z-050514T1945Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 210 PM CDT SAT MAY 14 2005 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CHEATHAM COUNTY IN TENNESSEE THIS INCLUDES THE CITY OF ASHLAND CITY * UNTIL 245 PM CDT * AT 204 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR ASHLAND CITY... AND MOVING EAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... EASTERN CHEATHAM COUNTY AT 220 PM CDT THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 3634 8722 3617 8716 3620 8696 3640 8700 $$ JAO
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 14, 1:30 PM CDT, 40 minutes earlier.
Area forecast discussion, May 14, 1:30 PM CDT, 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 130 PM CDT SAT MAY 14 2005 .DISCUSSION... SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 6 PM FOR EASTERN MIDDLE TN AND PLATEAU. LINE OF SEVERE THUNDERSTORMS AT EARLIER AFTERNOON MOVING EAST WITH SOME BOWING IN LINE IN WESTERN PUTNAM COUNTY. HAVE HAD A FEW REPORTS OF WIND DAMAGE AND HAIL BACK IN RUTHERFORD COUNTY EARLIER. BEGINNING TO SEE SOME NEW CONVECTION IN WESTERN KY AT THIS TIME DOWN INTO NORTHWEST MIDDLE TN. EXPECT MORE CONVECTION TO REFIRE AHEAD OF COLD FRONT CURRENTLY RUNNING DOWN ALONG MISSISSIPPI RIVER JUST NOW ENTERING FAR WESTERN TN. STILL THINK ISOLATED SEVERE IS POSSIBLE LATER THIS AFTERNOON AND EVENING BEFORE COLD FRONT ARRIVES. LATEST RUC RUN HAS NEW DEVELOPMENT THIS AFTERNOON OVER WESTERN AREAS OF MIDDLE TN AHEAD OF COLD FRONT. THIS SHOULD WORK EAST WHILE ENDING FROM THE WEST DURING EVENING EXCEPT PLATEAU WHERE IT MAY GO UNTIL MIDNIGHT. && .OHX WATCHES/WARNINGS/ADVISORIES...NONE. && BOYD 01
Hazardous weather outlook, May 14, 10:24 AM CDT, 3 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 1024 AM CDT SAT MAY 14 2005 TNZ005>011-022>034-056>066-075-077>080-093>095-151030- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 1024 AM CDT SAT MAY 14 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT A COLD FRONT SWEEPING ACROSS THE THE MID STATE WILL BRING A SLIGHT RISK FOR SEVERE STORMS TODAY. ISOLATED SEVERE STORMS ARE POSSIBLE WITH LARGE HAIL AND DAMAGING DOWNBURST WINDS BEING THE MAIN HAZARDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED THROUGH THE PERIOD. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SPOTTERS AND EMERGENCY MANAGERS IS POSSIBLE TODAY. BOYD 01
In the hours before
Special weather statement, May 14, 11:07 AM CDT, 3 hours 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 1107 AM CDT SAT MAY 14 2005 TNZ005>011-022>034-056>066-075-077>080-093>095-141700- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 1107 AM CDT SAT MAY 14 2005 ...SEVERE THUNDERSTORM WATCH UNTIL 6 PM CDT FOR THE EASTERN HALF MIDDLE TENNESSEE INCLUDING THE CUMBERLAND PLATEAU... THE LINE OF THUNDERSTORMS IN MIDDLE TENNESSEE...ALONG INTERSTATE 65...WILL CONTINUE TO TRACK EASTWARD THIS MORNING AND INTO THE AFTERNOON HOURS. DAMAGING WINDS AND HAIL CAN BE EXPECTED TO OCCUR IN THE STRONGER STORMS. THE AIR MASS ACROSS EASTERN MIDDLE TENNESSEE HAS CONTINUED TO DESTABILIZE. SURFACE BASED LAPSE RATES HAVE REACHED OR EXCEEDED 7 DEGREES CELSIUS PER KILOMETER. ALSO...CONVECTIVE ENERGY THROUGH THE MID LEVELS HAS CONTINUED TO INCREASE. WINDS AT THE MID LEVELS REMAIN IN THE 30 TO 40 KNOT RANGE ACROSS TENNESSEE. BOYD 01
Local storm report, May 14, 11:58 AM CDT, 2 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1158 AM CDT SAT MAY 14 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1129 AM TSTM WND DMG 6 N MURFREESBORO 35.94N 86.39W
05/14/2005 RUTHERFORD TN TRAINED SPOTTER
STRAIGHT LINE WINDS BLEW A RAILROAD CROSSING GUARD ARM
DOWN IN FLORENCE. ALSO SEVERAL LARGE TREE LIMBS BROKEN
OFF. PENNY SIZE HAIL REPORTED IN BLACKMAN JUST WEST OF
FLORENCE.
&&
BBOYDSpecial weather statement, May 14, 12:50 PM CDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 1250 PM CDT SAT MAY 14 2005 TNZ005>011-022>034-056>066-075-077>080-093>095-141900- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 1250 PM CDT SAT MAY 14 2005 ...SEVERE THUNDERSTORM WATCH UNTIL 6 PM CDT FOR THE EASTERN HALF MIDDLE TENNESSEE INCLUDING THE CUMBERLAND PLATEAU... A LINE OF STRONG TO SEVERE THUNDERSTORMS CONTINUES TO ADVANCE EASTWARD THROUGH EASTERN MIDDLE TENNESSEE. AT EARLY AFTERNOON... THE LINE EXTENDED FROM COOKEVILLE TO CENTERTOWN IN WARREN COUNTY... TO NORMANDY IN SOUTHEAST BEDFORD COUNTY. NEWLY DEVELOPED SHOWERS AND THUNDERSTORMS...WERE FORMING IN WESTERN MIDDLE TENNESSEE NEAR CAMDEN AND CLARKSVILLE. THIS ACTIVITY WAS AHEAD OF A SLOW MOVING COLD FRONT THAT EXTENDED FROM JUST NORTHWEST OF CLARKSVILLE TO ABOUT MEMPHIS. ISOLATED SEVERE STORMS ARE POSSIBLE AHEAD OF THE COLD FRONT AS IT MOVES EAST ACROSS MIDDLE TENNESSEE THIS EVENING. BOYD 01
Local storm report, May 14, 1:25 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
125 PM CDT SAT MAY 14 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM TSTM WND DMG ALGOOD 36.20N 85.45W
05/14/2005 PUTNAM TN LAW ENFORCEMENT
SHERIFFS OFFICE REPORTED NUMEROUS BRANCHES DOWN IN ALGOOD
AND ALSO IN THE WESTERN PART OF THE COUNTY.
&&
ORCHANIANLocal storm report, May 14, 1:29 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
129 PM CDT SAT MAY 14 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0110 PM TSTM WND DMG LIVINGSTON 36.39N 85.33W
05/14/2005 OVERTON TN LAW ENFORCEMENT
SHERIFFS OFFICE REPORTED POWER LINES AND TREE LIMBS DOWN
IN LIVINGSTON.
&&
ORCHANIANLocal storm report, May 14, 2:06 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
206 PM CDT SAT MAY 14 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0150 PM TSTM WND DMG SPARTA 35.93N 85.47W
05/14/2005 WHITE TN TRAINED SPOTTER
TRAINED SPOTTER AT WHITE COUNTY FIRE DEPT. REPORTED TREES
DOWN AROUND THE COUNTY.
&&
ORCHANIANThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 14, 10:31 AM CDT | Severe Thunderstorm Warning | OHX | Maury, Williamson | 29 min |
| May 14, 10:52 AM CDT | Severe Thunderstorm Warning | OHX | Sumner, Trousdale | 23 min |
| May 14, 10:59 AM CDT | Severe Thunderstorm Warning | OHX | Marshall, Rutherford, Williamson | 31 min |
| May 14, 12:05 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Marshall | 25 min |
| May 14, 12:21 PM CDT | Severe Thunderstorm Warning | OHX | DeKalb, Jackson, Putnam, Smith | 24 min |
| May 14, 12:40 PM CDT | Severe Thunderstorm Warning | OHX | Overton, Putnam | 35 min |
| May 14, 1:52 PM CDT | Severe Thunderstorm Warning | OHX | Dickson | 23 min |
| May 14, 1:52 PM CDT | Severe Thunderstorm Warning | OHX | Dickson | 23 min |
| May 14, 2:15 PM CDT | Severe Thunderstorm Warning | OHX | Robertson | 30 min |
| May 14, 2:23 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson | 37 min |
| May 14, 2:53 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Wilson | 37 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.